U.S. doctors online nowAsk doctors free
NJ
A 31-year-old female asked:

Started taking nexium about 1 week ago for gerd-- helping gerd but noticing some mild nausea- is the nexium causing this?

2 doctor answers9 doctors weighed in
Dr. David Lipkin
Internal Medicine 53 years experience
Possibly: Nexium can cause nausea. Making some lifestyle changes may reduce your GERD symptoms. See my checklist "treating heartburn". Also see: http://bit.ly/ZquHBK Stopping Nexium and using Tums/Rolaids for symptom relief will tell you if Nexium is responsible
Dr. Elliot Dinetz
Integrative Medicine 12 years experience
Yes, newer research is also pointing to sitting posture as a contributor of GERD or acid reflux: slouching in a chair increases intra-abdominal pressure which pushing contents up from the stomach into the esophagus causing the pain and discomfort one experiences. Ways to help: fixing posture by sitting in an ergonomically made chair, keep spine parallel to chair back and even belly breathing
Jan 30, 2017
Dr. John Chiu
Allergy and Immunology 58 years experience
Other options: If you look at the information sheet on every single drug, you will likely find nausea as one of its side effects. There are other drugs in the PPI class besides Nexium and I suggest that you consider trying them. If all the PPI drugs cause nausea, there are other alternative as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 17, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.